Alert archive / Florida / Flood Watches in 2007
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 16, 2007, 10:54 PM EDT for Palm Beach County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 10:54 PM EDT (02:54 UTC)
- Expired
- Oct 17, 2007, 4:42 AM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KMFL 170254 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1054 PM EDT TUE OCT 16 2007 FLZ068-168-171000- /O.NEW.KMFL.FA.A.0002.071017T0254Z-071017T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-COASTAL PALM BEACH- INCLUDING THE CITIES OF...WEST PALM BEACH...JUPITER... PALM BEACH...BOCA RATON 1054 PM EDT TUE OCT 16 2007 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL PALM BEACH AND METRO PALM BEACH. * UNTIL 6 AM EDT WEDNESDAY * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAIN CONTINUING TO FALL ACROSS THE PALM BEACH METROPOLITAN AREA. RAINFALL AMOUNTS OF OVER THREE INCHES HAVE ALREADY BEEN REPORTED. DOPPLER RADAR SHOWS BANDS OF HEAVY RAIN OFF THE COAST. THIS RAIN IS EXPECTED TO MOVE INLAND ACROSS THE AREA OVERNIGHT...RESULTING IN THE POTENTIAL FOR FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GREGORIA
1 follow-up statement
000 WGUS62 KMFL 170842 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 442 AM EDT WED OCT 17 2007 ...FLOOD WATCH FOR COASTAL PALM BEACH AND METRO PALM BEACH CANCELED... FLZ068-168-170945- /O.CAN.KMFL.FA.A.0002.000000T0000Z-071017T1000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-COASTAL PALM BEACH- INCLUDING THE CITIES OF...WEST PALM BEACH...JUPITER... PALM BEACH...BOCA RATON 442 AM EDT WED OCT 17 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR COASTAL PALM BEACH AND METRO PALM BEACH HAS BEEN CANCELED. THE SURFACE LOW THAT MOVED NORTH ALONG THE SOUTHEAST PALM BEACH COAST...PUSHING HEAVY RAIN FROM THE ATLANTIC OVER THE COASTAL AND METRO AREAS OF PALM BEACH COUNTY...HAS MOVED NORTHEAST INTO THE ATLANTIC...TAKING THE AREA OF HEAVY RAIN OFFSHORE AS WELL. BETWEEN DELREY BEACH AND JUNO BEACH...OVER 2.5 INCHES OF RAIN FELL OVERNIGHT WITH THE GREATEST ACCUMULATION OCCURRING AROUND LAKE WORTH...TO PALM BEACH INTERNATIONAL AIRPORT AND FURTHER WEST TO HAVERHILL ALONG U.S. 90. RAINFALL AMOUNTS EXCEEDED 6 INCHES IN THIS AREA WITH 2 SOUTH FLORIDA WATER MANAGEMENT RAIN GAGES JUST NORTH AND SOUTH OF WEST PALM BEACH RECORDING 6.20 AND 6.91 INCHES OF RAIN RESPECTIVELY. AT PALM BEACH INTERNATIONAL AIRPORT...6.90 INCHES OF RAIN FELL AS OF 4 AM THIS MORNING. THOUGH THE FLOOD WATCH HAS BEEN CANCELED AS NO MORE SIGNIFICANT RAIN IS EXPECTED...MANY ROADWAYS AND LOW LYING AREAS WILL HAVE STANDING WATER...POSSIBLY INTO THE EARLY PORTIONS OF THE RUSH HOUR THIS MORNING. MOTORISTS ARE URGED TO DRIVE CAUTIOUSLY AS AREAS OF STANDING WATER WILL BE ENCOUNTERED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 16, 10:47 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 16, 10:47 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1047 PM EDT TUE OCT 16 2007 .UPDATE...SURFACE OBS AND RADAR IMAGERY SHOW THAT WEAK LOW PRESSURE MAY HAVE FORMED JUST OFF THE NORTHERN BROWARD COUNTY COAST...BETWEEN FORT LAUDERDALE AND BOCA RATON. THE CONVERGENT FLOW ON THE NORTH SIDE OF THIS FEATURE CONTINUES TO RESULT IN WIDESPREAD RAINFALL ACROSS THE PALM BEACH METROPOLITAN AREA. WE WILL BE CONTINUING AN URBAN FLOOD ADVISORY FOR THIS AREA AS TRAINING CONTINUES OVER EASTERN PALM BEACH COUNTY. GIVEN THE FACT THAT HEAVY RAINFALL HAS ALREADY FALLEN ACROSS THIS AREA...AND WITH THE POTENTIAL FOR BANDS OF HEAVY RAIN CONTINUING TO THE NORTH OF THIS WEAK CIRCULATION OVERNIGHT...DECIDED THAT IT IS PRUDENT TO POST A FLOOD WATCH FOR THE PALM BEACH METRO AREA FOR THE OVERNIGHT HOURS. THIS WILL BE OUT VERY SHORTLY. /DG && .PREV DISCUSSION... /ISSUED 750 PM EDT TUE OCT 16 2007/ UPDATE...PERSISTENT AREA OF HEAVY SHOWERS CONTINUES TO AFFECT EASTERN PALM BEACH COUNTY THIS EVENING...DUE TO GOOD CONVERGENCE ON THE NORTHERN AXIS OF THE TROUGH AXIS. SO INCREASED POPS ACROSS THIS AREA. AN URBAN FLOOD ADVISORY WAS JUST ISSUED FOR THIS AREA AS WELL...AS 2.5 INCHES HAS ALREADY FALLEN OVER PARTS OF THE PALM BEACH METRO AREA THIS EVENING...WITH MORE ACTIVITY OFFSHORE POISED TO AFFECT THE AREA. REST OF FORECAST UNCHANGED. /DG PREV DISCUSSION... /ISSUED 216 PM EDT TUE OCT 16 2007/ SYNOPSIS...A TROUGH OF LOW PRESSURE STRETCHING FROM OVER THE BAHAMAS INTO THE STRAIGHTS OF FLORIDA CONTINUES TO DRIFT TO THE NORTH AS THE RIDGE OF HIGH PRESSURE ALONG THE SOUTHEASTERN STATES COAST CONTINUES TO PUSH EAST. DISCUSSION...PWATS CONTINUE A SLOW CLIMB THIS AFTERNOON... AS SEEN ON THE GPS DATA AND THIS TREND IS EXPECTED TO CONTINUE AS THE PREVIOUSLY MENTIONED TROUGH CONTINUES TO PUSH INTO SE FL. SCT SHRA CAN BE SEEN ALREADY PUSHING INTO THE SOUTHEAST COAST WITH MORE NUMEROUS ACTIVITY OVER THE BAHAMAS... HOWEVER MOISTURE MAY BE MORE DELAYED THAN ORIGINALLY THOUGHT ACROSS WESTERN SECTIONS AND OVER THE LAKE REGION TONIGHT SO WILL TRIM POPS SOME THERE AS DRYER AIR HAS BEEN STUBBORN TO WORK OUT TODAY. THE WEAKENING TROUGH WILL CONTINUE ITS NORTHWEST OR NORTHWARD JOURNEY INTO WEDNESDAY AS THE HIGH PRESSURE SYSTEM OVER THE ATLANTIC AND THE TROUGH OVER THE CENTRAL PORTIONS OF THE COUNTRY CONTINUE TO PUSH EASTWARD ALLOWING MORE OF A SOUTHEASTERLY FLOW ACROSS S FL, AND THIS WILL CONTINUE TO ALLOW DEEP MOISTURE TO FLOW ACROSS S FL. HIGH SCT TO NUM POPS CAN BE EXPECTED. THE ONLY CAVEAT IN THE FORECAST IS THAT IF THE MOISTURE ASSOCIATED WITH TROUGH MOVES MORE NORTH THAN NORTHWEST THEN S FL WILL BE LEFT DRIER THAN CURRENTLY FORECAST. AT THIS TIME WILL DROP POPS FROM LIKELY TO CHANCE ACROSS MOST OF THE EAST COAST METRO EXCEPT FOR ALONG THE COAST. THIS IS VERY EVIDENT WITH THE DIFFERENT GFS/MAV AND NAM/MET SOLUTIONS FOR PBI ON WED... 48 VS 93 RESPECTIVELY. TOOK A BLEND OF GUIDANCE FOR TOMORROW WITH 60S FOR POPS ACROSS BROWARD AND PALM BEACH WITH SCT POPS ELSEWHERE. FOR THE REST OF THE WEEK THE TROUGH LIFTS OUT AND THE PRESSURE GRADIENT WEAKENS AND MORE NORMAL AFTERNOON DIURNAL CONVECTION TAKES OVER WITH MOST CONVECTION DRIVEN BY SEA BREEZE AND OUT FLOW BOUNDARIES. ANOTHER WEAK FRONT MAY PUSH INTO SOUTH FLORIDA ON SATURDAY EVENING / SUNDAY MORNING AS THE FLOW ACROSS THE STATES STAYS PROGRESSIVE. THIS WILL LEAD TO AN INCREASE IN THE EASTERLY FLOW FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK ALONG WITH A DECREASE IN THUNDERSTORM COVERAGE. AVIATION...LOW LEVEL E FLOW STILL QUITE STRONG AND SUBSIDENCE HAS SET UP ALONG THE E CST WITH SHRA ACTIVITY OVER ATLANTIC TENDING TO FIZZLE AS THEY APPROACH THE CST. TSRA THREAT ALONG THE E CST THEREFORE SEEMS TO BE DIMINISHING AND HAVE TAKEN OUT OF THE 18Z TAFS. ATMOSPHERE CONTINUES TO MOISTEN UP AND COULD STILL HAVE A COUPLE OF TSRA DEVELOP INTERIOR SECTIONS AND MOVE TOWARDS KAPF SO THE THREAT THERE STILL EXISTS FROM 20Z TIL AROUND 00Z. MARINE...THE WINDS AND SEAS CONTINUE TO DECREASE TODAY AS THE PRESSURE GRADIENT WEAKENS... HOWEVER SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THIS EVENING IN THE ATLANTIC COASTAL WATERS AS WINDS WILL REMAIN AROUND 15 KNOTS FOR THE REST OF THE AFTERNOON AND INTO THE EVENING. AFTER TODAY WINDS SHOULD REMAIN LESS THAN 15 KNOTS AND SEAS AT 4 FEET OR LESS FOR THE REST OF THE PERIOD. FIRE WEATHER...NO PROBLEMS OR CONCERNS. MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 16, 7:05 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 705 PM EDT TUE OCT 16 2007 FLZ063-066>075-168-172>174-171000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 705 PM EDT TUE OCT 16 2007 ...SLIGHT RISK OF URBAN FLOODING PALM BEACH COUNTY... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA, ESPECIALLY THIS EVENING. FLOODING: HEAVY SHOWERS CONTINUE TO SET UP ACROSS EASTERN PALM BEACH COUNTY. SHOULD THESE SHOWERS CONTINUE TO MOVE OVER THE SAME AREAS THIS EVENING, THEN URBAN FLOODING WILL BECOME POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY WITH A RISK OF LIGHTNING EACH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 10:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 17, 1:42 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Oct 17, 1:42 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Oct 17, 3:20 PM EDT | Special Marine Warning | MFL | 40 min | |
| Oct 17, 3:26 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 17, 3:26 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 17, 4:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Oct 17, 4:35 PM EDT | Special Marine Warning | MFL | 40 min | |
| Oct 17, 5:32 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.